Alert archive / Illinois / Special Weather Statements in 2019
Special Weather Statement, NWS St. Louis, MO
NWS St. Louis, MO issued this special weather statement at Aug 6, 2019, 1:40 PM CDT for Fayette County, Marion County, Illinois. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2019, 1:40 PM CDT (18:40 UTC)
- Expired
- Aug 6, 2019, 2:45 PM CDT
- In force
- 65 min
- Issued by
- NWS St. Louis, MO
Counties Fayette County, IL, Marion County, IL
The radar
The Evansville,IN radar (KVWX), 125 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1355 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
706
WWUS83 KLSX 061840
SPSLSX
Special Weather Statement
National Weather Service St Louis MO
140 PM CDT Tue Aug 6 2019
ILZ065-070-061945-
Marion IL-Fayette IL-
140 PM CDT Tue Aug 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR MARION AND FAYETTE COUNTIES UNTIL
245 PM CDT...
At 140 PM CDT, Doppler radar was tracking a strong thunderstorm near
Vandalia, moving southeast at 25 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Salem, Vandalia, St. Elmo, Kinmundy, Brownstown, Patoka, Farina,
Omega, Stephen Forbes Station, Shobonier, Wrights Corner, Avena,
Tonti, La Clede, Shafter, St. Peter, Alma, Vernon, Loogootee and
Selmaville.
This includes the following highways...
Interstate 70 in Illinois between exits 61 and 76.
Interstate 57 in Illinois between exits 116 and 135.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3852 8894 3898 8926 3903 8925 3920 8897
3911 8880 3891 8881 3891 8869 3870 8870
TIME...MOT...LOC 1840Z 321DEG 21KT 3904 8912
$$
GKSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Aug 6, 12:36 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 6, 12:36 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion...Updated National Weather Service Saint Louis MO 1236 PM CDT Tue Aug 6 2019 .UPDATE... Issued at 1225 PM CDT Tue Aug 6 2019 Isolated-scattered showers have begun to develop on the cold front, currently draped from roughly Springfield, IL to Columbia, MO. Mostly clear skies ahead of the front have allowed the atmosphere to destabilize considerably and should allow for storm development along the front as it pushes to the SE. Additionally, deep layer wind shear is forecast to top out between 30 and 40 kts this afternoon, which would support at least a marginal risk for severe storms, with an even higher likelihood in our far east and southeast. Therefore SPC has upgraded those areas to a slight risk for severe storms, with damaging winds as the main threat. BSH && .SHORT TERM... (Through Late Wednesday Afternoon) Issued at 311 AM CDT Tue Aug 6 2019 Initial attention is focused on showers and thunderstorms which are the remnants of an MCS originating over Iowa late last evening. While the eastern portion of the line continues to weaken over central Illinois, the far western flank has put down a quick 0.50-1.00 inch or so of heavy rain according to radar estimates and surface observation at the KUIN ASOS. This storm continue to make it into relatively more stable air and should gradually weaken as it tracks southeast, just along and east of the Mississippi River. A few widely scattered storms have popped along the residual outflow just west of the river over northeast Missouri, but aren't likely to exhibit any real potential. IR satellite trends show much of the cloud cover through the region is associated with the aforementioned line with surface observation verifying a clearing trend behind the line. A few isolated to widely scattered showers could develop along this initial line, but the primary threat for showers and thunderstorms will come later in the day behind this line. Surface instability is likely to quickly build through early this afternoon to around 3000 J/kg. A cold front will generally stretch east to west across the region as a mid-level shortwave provide an area of enhanced lift, primary along and east of the Mississippi River late this afternoon. Mid-level lapse rates are respectable between 6-7C. Scattered thunderstorms are expected to reignite around 20z and thereafter, a few of which could become strong to severe. However, the window is rather short with much of this development taking shape from about St. Louis and point southeast, pushing southeast through about 00z or so. A surface high then begins to build in behind the front as we head into Wednesday. The one caveat is that additional shortwave are expected to pass around the east periphery of the upper ridge, which will place the track from about eastern Kansas through Southeast Missouri. This could result a stray shower near or west of Columbia, but much of the support for any substantial rain will stretch from west to south-central Missouri. Maples .LONG TERM... (Wednesday Night through Monday) Issued at 311 AM CDT Tue Aug 6 2019 The region will remain active through the later portions of the week. The main question will be related to timing of individual shortwaves around the upper ridge and whether the movement of the ridge keeps chances going as late as the first half of Saturday. At the beginning of the period, surface high pressure begins to move southeast into the Tennessee Valley. This turns weak surface flow out of the southwest through Wednesday night. The upper ridge also begins to nudge eastward, edging the active shortwave track closer to the area. In the meantime, a surface front stretching from Michigan through Nebraska begins to drop south. An initial cluster of showers and thunderstorm is progged to push through southwest/south-central Missouri. However, just further west of this wave is yet another shortwave the is located slightly further north. This will bring better potential for showers and thunderstorm late Wednesday night into Thursday as the surface front drops out of the north. The real question will come late in the week as the southward progress of the surface front begins to slow and the center of the upper ridge pushes into eastern Texas. This repeated pattern of shortwave after shortwave only looks to continue. Therefore, the location of the surface boundary could play an important role in offering support for additional thunderstorm development. As of now, this slowed forward progress of the front could keep chance for through late Friday, finally clearing to the south next weekend. While temperatures will be near normal much of the period, should the front push south, slightly below normal temperatures will settle in late in the weekend and into early next week. Maples && .AVIATION... (For the 18z TAFs through 18z Wednesday Afternoon) Issued at 1225 PM CDT Tue Aug 6 2019 Isolated-scattered showers have begun to develop on the cold front, currently draped from roughly Springfield, IL to Columbia, MO. Showers and storms will continue to develop along this front as it slides to the SE this afternoon. While COU looks to be on the far western fringes of these storms, the STL metro terminals are likely to see TSRA early this afternoon and therefore have added a tempo group highlighting these storm chances. A few storms may linger into the late afternoon, and so have kept the VCTS mention through roughly sunset. Only other aviation concern today is the MVFR cigs at UIN. I anticipate these cigs to lift this afternoon, reaching VFR early this afternoon as the mixed layer continues to deepen. BSH && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Aug 6, 4:32 AM CDT, 9 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 432 AM CDT Tue Aug 6 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-070945- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 432 AM CDT Tue Aug 6 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Thunderstorms are likely this morning for portions of east-central Missouri and southwest Illinois. These storms are not expected to be severe. Scattered thunderstorms are expected again this afternoon into this evening. Some storms could be strong to severe. Damaging wind will be the primary threat. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There will be a chance for thunderstorms for portions of the area from late Wednesday night through early Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening from east-central Missouri through southwest Illinois. Maples
In the hours before
Special weather statement, Aug 6, 1:30 PM CDT, 10 minutes before
Special Weather Statement National Weather Service St Louis MO 130 PM CDT Tue Aug 6 2019 MOZ052-060>063-061930- St. Louis MO-St. Charles MO-Franklin MO-Lincoln MO-Warren MO- 130 PM CDT Tue Aug 6 2019 ...SIGNIFICANT WEATHER ADVISORY FOR ST. CHARLES...SOUTHERN LINCOLN... EAST CENTRAL FRANKLIN...NORTHWESTERN ST. LOUIS AND NORTHEASTERN WARREN COUNTIES UNTIL 230 PM CDT... At 129 PM CDT, Doppler radar was tracking a strong thunderstorm over Moscow Mills, moving southeast at 25 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... O'Fallon, St. Charles, St. Peters, Chesterfield, Wildwood, Wentzville, Maryland Heights, Lake St. Louis, Bridgeton, Dardenne Prairie, Troy, Warrenton, Weldon Spring, Wright City, Cottleville, Clarkson Valley, St. Paul, Gray Summit, Spirit of St. Louis Airport and Villa Ridge. This includes the following highways... Interstate 44 in Missouri between exits 251 and 253. Interstate 70 in Missouri between exits 193 and 231. This also includes Babler Memorial State Park, Cuivre River State Park, and First Missouri State Capitol Historic Site. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3906 9095 3876 9039 3845 9084 3888 9125 TIME...MOT...LOC 1829Z 321DEG 22KT 3891 9092 GKS
Special weather statement, Aug 6, 1:40 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service St Louis MO
140 PM CDT Tue Aug 6 2019
ILZ065-070-061945-
Marion IL-Fayette IL-
140 PM CDT Tue Aug 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR MARION AND FAYETTE COUNTIES UNTIL
245 PM CDT...
At 140 PM CDT, Doppler radar was tracking a strong thunderstorm near
Vandalia, moving southeast at 25 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Salem, Vandalia, St. Elmo, Kinmundy, Brownstown, Patoka, Farina,
Omega, Stephen Forbes Station, Shobonier, Wrights Corner, Avena,
Tonti, La Clede, Shafter, St. Peter, Alma, Vernon, Loogootee and
Selmaville.
This includes the following highways...
Interstate 70 in Illinois between exits 61 and 76.
Interstate 57 in Illinois between exits 116 and 135.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3852 8894 3898 8926 3903 8925 3920 8897
3911 8880 3891 8881 3891 8869 3870 8870
TIME...MOT...LOC 1840Z 321DEG 21KT 3904 8912
GKSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 1:30 PM CDT | Special Weather Statement | LSX | Saint Charles | 60 min |
| Aug 6, 1:53 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Saint Louis | 51 min |
| Aug 6, 2:28 PM CDT | Special Weather Statement | LSX | Jefferson | 62 min |
| Aug 6, 2:36 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Louis | 39 min |
| Aug 6, 2:44 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Washington | 46 min |
| Aug 6, 3:26 PM CDT | Severe Thunderstorm Warning | LSX | Saint Francois, Washington | 49 min |
| Aug 6, 4:15 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison, Saint Francois, Washington | 45 min |
| Aug 6, 4:43 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Iron, Washington | 47 min |
| Aug 6, 4:59 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 61 min |
| Aug 6, 2:26 AM CDT | Special Weather Statement | LSX | Adams, Brown, Pike | 49 min |
| Aug 6, 2:58 AM CDT | Special Weather Statement | LSX | Greene, Pike | 47 min |
| Aug 6, 4:04 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 56 min |
Nearby
Special Weather Statements in Illinois, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.